Try it
Pharmacology · Psychiatric drugs
Sample itemWhat dangerous syndrome can result from combining serotonergic medicines?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Serotonin syndrome
Excess serotonergic activity can cause agitation, hyperreflexia, clonus, autonomic instability, and hyperthermia, particularly after interacting drugs.
Option by option
A. Thyroid storm
Thyroid storm has endocrine cause.
B. Cholinergic crisis
Cholinergic crisis has secretions and miosis.
C. Neuroleptic malignant syndrome only
NMS is linked to dopamine blockade.
D. Serotonin syndrome (correct)
Correct: clonus and hyperreflexia support serotonin toxicity.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Pharmacology questions
- Psychiatric drugsA patient with bipolar disorder stable on lithium is started on hydrochlorothiazide for…
- Psychiatric drugsWhy must lithium concentration be monitored?
- Emergency drugsA patient develops stridor, wheeze and hypotension minutes after an injection. What is t…
- AntiepilepticsWhat is the preferred first-line drug for a patient in generalised convulsive status epi…